MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION CYSTOSCOPY IRRIGATION SET; SYSTEM, IRRIGATION, UROLOGICAL

BAXTER HEALTHCARE CORPORATION CYSTOSCOPY IRRIGATION SET; SYSTEM, IRRIGATION, UROLOGICAL
Catalog Number 2C4040
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that particulates were observed in the tubing of one-hundred-fifty-five (155) cysto/bladder irrigation sets.This was observed prior to use.There was no patient involvement.No additional information is available.
 
Additional Manufacturer Narrative
H10: the actual devices were not available; however, a photograph of a device was provided for evaluation.A visual inspection of the photograph was performed using the naked eye which observed irregular brown flecks embedded in tubing on multiple areas due to degraded pieces of burned plastic outside the tubing.The embedded particulate outside of the fluid path would not impact the product delivered to the patient.The reported condition was verified on the photograph provided.The cause of the condition was due to burned resin from extrusion process during manufacturing.A batch review was conducted and there were no deviations found related to this reported condition during the manufacture of this lot.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
Additional information was added to d9, h3 and h6.H10: one hundred fifty-five (155) unused devices were received for evaluation.During visual inspection particulate matter (pm) were observed in 69 units.The pm was outside the tubing.The pm was further analyzed and described as under 0.4 sq.Mm(which is within specifications), irregular and red flecks embedded on multiples areas.The pm was embedded; subsequently, it was not in the fluid path.Therefore, the reported condition was not verified.Visual inspection did not identify any abnormalities that could have contributed to the reported condition in the remaining 86 devices.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
CYSTOSCOPY IRRIGATION SET
Common Device Name
SYSTEM, IRRIGATION, UROLOGICAL
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
MDR Report Key11812358
Report Number1416980-2021-02842
Device Sequence Number16956265
Product Code LJH
UDI-Device Identifier00085412001050
UDI-Public(01)00085412001050
Combination Product (Y/N)Y
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K960787
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number2C4040
Device Lot NumberR20E27214
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/12/2021
Initial Date Received by Manufacturer 04/19/2021
Supplement Date Received by Manufacturer06/17/2021
08/30/2021
Initial Report FDA Received Date05/12/2021
Supplement Report FDA Received Date06/18/2021
09/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1